MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZZ19JN80ZSC098N
Medical Device Problem Codes Burst Container or Vessel (1074); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient's cuff was tested before insertion and no leakage was noticed at the time.During filling in the evening, a leakage was noticed for the first time and water leaked into the trachea.This was noticed on (b)(6) 2020.Per the reporter, a tube change out was not completed at that time (this reporting decision was captured under the first related file, 3012307300-2020-01603).Then on (b)(6) 2020, the cuff of the same tracheostomy (trach) tube as before burst without any manipulation.At this point, an emergency trach change was done.Due to the patient being under ventilated and due to the reported leakage, the reporter stated the patient had to go to the emergency room.It was also noted that 12 ml of water escaped from the cuff and went into the patient.Furthermore, the reporter added that the patient was unable to use cough assist, so the health condition of the patient deteriorated.Additionally, the reporter stated an infusion therapy and further diagnostic measures had to be taken.No additional adverse patient effects were reported.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis, mn
MDR Report Key9771683
Report Number3012307300-2020-01604
Device Sequence Number19387242
Product Code JOH
UDI-Device Identifier15019517209099
UDI-Public15019517209099
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberZZ19JN80ZSC098N
Device Catalogue NumberZZ19JN80ZSC098N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;